Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 56, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 26, 2010, 4:17 PM CDT for Marshall County, Minnesota; Walsh County, North Dakota. It was in force for 58 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 26, 2010, 5:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Marshall County, MN, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 103 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:21 PM CDT | TORNADO 1 | 1 Nw Grafton, ND | TORNADO TOUCHED DOWN NEAR GRAFTON AND TRACKED ABOUT 6 MILES TO THE EAST... ENDING 5 E OF GRAFTON BY 441 PM CDT. THE TORNADO BROKE DOWN NUMEROUS LARGE TREE LIMBS ACROSS THE NORTH PART OF TOWN AND SNAPPED OFF SEVERAL LARGE PINE TREES IN THE CEMETARY EAST OF TOWN |
| Jun 26, 4:30 PM CDT | TSTM WND DMG | Grafton, ND | TREES DOWN ON EAST SIDE OF GRAFTON AND WINDS ESTIMATED AT 100MPH AT GRAFTON AIRPORT WITH DAMAGE TO PLANES AND HANGAR. |
| Jun 26, 4:30 PM CDT | TSTM WND GST 100 | 2 Ese Grafton, ND | REAR FLANK DOWNDRAFT WINDS FROM A NEARBY TORNADO PUSHED THROUGH THE GRAFTON AIRPORT COMPLEX AND REGISTERED AT 87 KNOTS ON THE MIDFIELD ANEMOMETER. ONE HANGAR RECEIVED EXTENSIVE DAMAGE ALONG WITH FIVE SMALL AIRPLANES WHICH WERE PARKED INSIDE. |
| Jun 26, 4:30 PM CDT | TSTM WND GST 100 | 2 Se Grafton, ND | MEASURED AT GRAFTON AIRPORT. HANGER HEAVILY DAMAGED. |
| Jun 26, 4:35 PM CDT | TORNADO | 4 E Grafton, ND | NEAR HIGHWAY 17...2 POWER POLES SNAPPED. 3 STEEL BINS DENTED AND NUMEROUS TREES DOWN IN SHELTER BELT. PRELIMINARY EF1 MAGNITUDE TORNADO. |
| Jun 26, 4:41 PM CDT | FUNNEL CLOUD | 5 Se Grafton, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WFUS53 KFGF 262117 TORFGF MNC089-NDC099-262215- /O.NEW.KFGF.TO.W.0056.100626T2117Z-100626T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 417 PM CDT SAT JUN 26 2010 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * TORNADO WARNING FOR... WESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA... EASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 515 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS LOCATED 3 MILES SOUTH OF GRAFTON...MOVING TO THE EAST AT 30 MPH. * THE TORNADIC STORM WILL BE NEAR... WARSAW AND OAKWOOD AROUND 425 PM CDT. BIG WOODS AROUND 440 PM CDT. STEPHEN AROUND 505 PM CDT. ARGYLE AROUND 510 PM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM INCLUDE OLD MILL STATE PARK. FOR MOTORISTS ON INTERSTATE 29...THE TORNADIC STORM WILL BE BETWEEN...MILE MARKERS 171 AND 176 AROUND 435 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4853 9655 4826 9654 4828 9751 4846 9752 TIME...MOT...LOC 2116Z 267DEG 25KT 4838 9737 $$ HOPPES
3 follow-up statements
010 WWUS53 KFGF 262131 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 431 PM CDT SAT JUN 26 2010 MNC089-NDC099-262215- /O.CON.KFGF.TO.W.0056.000000T0000Z-100626T2215Z/ MARSHALL MN-WALSH ND- 431 PM CDT SAT JUN 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA...AND EASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA UNTIL 515 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHEAST OF OAKWOOD...OR 7 MILES EAST OF GRAFTON...MOVING TO THE EAST AT 30 MPH. AT 422 PM CDT...THE PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN ONE MILE SOUTH OF GRAFTON. THE TORNADIC STORM WILL BE NEAR... BIG WOODS AROUND 440 PM CDT. STEPHEN AROUND 505 PM CDT. ARGYLE AROUND 510 PM CDT. OLD MILL STATE PARK...FLORIAN AND ENGLUND AROUND 515 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE TORNADIC STORM WILL BE BETWEEN...MILE MARKERS 171 AND 177 AROUND 435 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF A TORNADO THE SAFEST PLACE IS A BASEMENT. GET UNDER A STAIRWAY OR A PIECE OF STURDY FURNITURE. && LAT...LON 4853 9655 4826 9654 4828 9751 4846 9752 TIME...MOT...LOC 2130Z 267DEG 25KT 4838 9722 $$ HOPPES
096
WWUS53 KFGF 262209
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
509 PM CDT SAT JUN 26 2010
MNC089-NDC099-262215-
/O.CON.KFGF.TO.W.0056.000000T0000Z-100626T2215Z/
MARSHALL MN-WALSH ND-
509 PM CDT SAT JUN 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL MARSHALL
COUNTY IN NORTHWEST MINNESOTA...AND EAST CENTRAL WALSH COUNTY IN
NORTHEAST NORTH DAKOTA UNTIL 515 PM CDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF
MARCH...OR 23 MILES SOUTHEAST OF GRAFTON...MOVING TO THE EAST AT 30
MPH.
THE TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
WALSH AND WEST CENTRAL MARSHALL COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN
GRAND FORKS.
&&
LAT...LON 4829 9747 4845 9733 4832 9664 4826 9667
4827 9696
TIME...MOT...LOC 2208Z 286DEG 28KT 4827 9690
$$
HOPPES080
WWUS53 KFGF 262216
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
516 PM CDT SAT JUN 26 2010
MNC089-NDC099-262226-
/O.EXP.KFGF.TO.W.0056.000000T0000Z-100626T2215Z/
MARSHALL MN-WALSH ND-
516 PM CDT SAT JUN 26 2010
...THE TORNADO WARNING FOR WEST CENTRAL MARSHALL COUNTY IN NORTHWEST
MINNESOTA...AND EAST CENTRAL WALSH COUNTY IN NORTHEAST NORTH DAKOTA
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4829 9747 4845 9733 4832 9664 4826 9667
4827 9696
TIME...MOT...LOC 2209Z 286DEG 28KT 4827 9689
$$
HOPPESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:55 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 2:55 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 255 PM CDT SAT JUN 26 2010 .SHORT TERM... PCPN CHANCES CONTINUE TO BE THE MAIN FORECAST CHALLENGE OVER THE NEXT COUPLE OF DAYS. MODELS SEEM TO BE IN FAIR AGREEMENT ON PCPN PLACEMENT OVERNIGHT SO WILL USE A MODEL BLEND. TONIGHT...MOST OF THE FA HAS BEEN UNDER THE CLOUDS SO FAR TODAY. THIS HAS HELPED TO HOLD DOWN TEMPS IN THE 70 TO 75 DEGREE RANGE SO FAR IN THE EAST AND SOUTH. THERE HAS BEEN A LITTLE CLEARING ACROSS PORTIONS OF CENTRAL ND AND ALSO TOWARD KDVL AND KGFK AT TIMES. THEREFORE TEMPS IN THIS AREA HAVE CLIMBED TO THE UPPER 70S AND LOWER 80S. SFC DEW POINTS HAVE BEEN HIGH ALL DAY AND PRECIPITABLE WATER VALUES HAVE BEEN ABOVE 1.25 INCHES. INSTABILITY IN THE WARMER AREAS IS ALREADY WELL ESTABLISHED WITH CAPE VALUES ABOVE 2000J/KG. LOOKING FOR A KICKER AGAIN OR AN AREA TO WATCH FOR DEVELOPMENT. SPC HAS JUST ISSUED A MESOSCALE DISCUSSION FOR OUR NORTHWEST AND WEST CENTRAL FA WITH COMMENTS ABOUT HOW THE CLOUDS/COOLER AIR IN THE SOUTH MAY RESTRICT ANY SEVERE POTENTIAL THERE. SFC FEATURES REMAIN PRETTY WEAK AND HARD TO PICK OUT...BUT SPC MESOSCALE DISCUSSION MENTIONS A WEAK CONVERGENCE LINE NEAR KDVL AND ANOTHER BOUNDARY OVER NORTHWEST ND WHICH COULD HELP INITIATE STORMS. THE LATE AFTERNOON AND EARLY EVENING LOOK ACTIVE WITH QUITE A BIT OF SHOWER/TSTM ACTIVITY FOR ALL AREAS. HOW MUCH IF ANY SEVERE WEATHER OCCURS IS ALWAYS A TOUGH ONE...ALTHOUGH SPC DEPICTION OF THE WARMER AREA LOOKS GOOD FOR NOW. MAY START WITH THAT FOR MENTIONING ANY SEVERE STORMS AND SEE HOW THINGS PROGRESS. ALL MODELS SEEM TO SHOW THE CONVECTIVE ACTIVITY SLIDING INTO OUR MN FA LATER TONIGHT AS THE FRONTAL BOUNDARIES ALSO SLIDE EAST. THERE WAS A GOOD DEAL OF FOG AROUND THIS MORNING...BUT DO NOT ANTICIPATE THE SAME TONIGHT WITH WINDS TURNING NORTHWEST AND STAYING UP. SUN-TUE...500MB SHORT WAVE EVIDENT IN WATER VAPOR IMAGERY OVER EAST CENTRAL ALBERTA WILL SLIDE THROUGH THE FA ON SUNDAY. THIS BRINGS DOWN SOME COOLER 500MB TEMPS TOO SO THINK WITH SOME HEATING THERE COULD BE SOME SHOWERS/TSTMS AROUND...ESPECIALLY BY AFTERNOON (AND MAINLY ALONG/NORTH OF HIGHWAY 200). SOME OF THIS ACTIVITY MAY LINGER INTO THE EARLY EVENING BEFORE DYING OUT. REST OF THE SHORT TERM FORECAST LOOKS DRY WITH HIGH PRESSURE BUILDING IN. .LONG TERM [TUE NIGHT-SAT]...MODELS IN FAIR AGREEMENT THROUGH THE PERIOD. CONSENSUS IS THAT AN UPPER RIDGE WILL BE PROPAGATING OVER THE REGION TUE THROUGH THUR...WITH SOUTHWEST FLOW ALOFT SETTING UP BY FRIDAY. THIS WILL LEAD TO MOSTLY DRY WEATHER THROUGH THUR...WITH THUNDER CHANCES RETURNING FOR FRIDAY AND SATURDAY. MODEL DIFFERENCES SHOW UP WITH STRENGTH AND TIMING OF RIDGE...AND THEN DETAILS WITH PRECIP FRIDAY INTO SATURDAY. MOST DIFFERENCES ARE MINIMAL. TEMPERATURES EXPECTED TO BE SLIGHTLY ABOVE NORMAL CONSIDERING THE SYNOPTIC PATTERN. && .AVIATION...MAIN CONCERN WILL BE THUNDER CHANCES THIS EVENING AND OVERNIGHT. INDICATED MOST PROBABLE TIMING WITH TEMPO GROUPS. WILL ADD MORE DETAIL IF/WHEN DETAILS BECOME MORE APPARENT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/TG/LUKES
Hazardous weather outlook, Jun 26, 5:50 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 550 AM CDT SAT JUN 26 2010 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-271100- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 550 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY...MOSTLY FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. AN UPPER LEVEL SYSTEM AND A SURFACE COLD FRONT WILL MOVE INTO CENTRAL NORTH DAKOTA BY LATE AFTERNOON AND INTO THE RED RIVER VALLEY THIS EVENING. LARGE HAIL...HEAVY RAINFALL...AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-271100- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 550 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO THE AREA LATE THIS AFTERNOON THROUGH MIDNIGHT. AN UPPER LEVEL SYSTEM AND A SURFACE COLD FRONT WILL MOVE INTO THE CENTRAL DAKOTAS THIS AFTERNOON AND INTO WESTERN MINNESOTA AROUND MIDNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED FROM THE LARGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:27 PM CDT | Tornado Warning | FGF | Marshall | 63 min |
| Jun 26, 6:02 PM CDT | Tornado Warning | FGF | Marshall, Pennington, Polk | 58 min |
Nearby
Tornado Warnings in Minnesota, 2010Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.